Alert archive / Michigan / Wind Advisories in 2026
Wind Advisory 1, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Jan 9, 2026, 1:38 AM EST for 25 counties in Michigan. It took effect at Jan 9, 2026, 6:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2026, 1:38 AM EST (06:38 UTC)
- In effect from
- Jan 9, 2026, 6:00 AM EST
- Expired
- Jan 9, 2026, 3:50 PM EST
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
All 25 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Chippewa County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Mackinac County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 7 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 6.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358 WWUS73 KAPX 090638 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 138 AM EST Fri Jan 9 2026 MIZ031>036-041-042-091845- /O.NEW.KAPX.WI.Y.0001.260109T1100Z-260110T0000Z/ Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- 138 AM EST Fri Jan 9 2026 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds turn Northwest early this afternoon at 10 to 20 mph with gusts around 50 mph expected. * WHERE...Arenac, Gladwin, Iosco, Manistee, Missaukee, Ogemaw, Roscommon, and Wexford Counties. * WHEN...From 6 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ MIZ016>018-020>030-086>088-095>099-091845- /O.NEW.KAPX.WI.Y.0001.260109T1400Z-260110T0000Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 138 AM EST Fri Jan 9 2026 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 mph with gusts around 50 mph expected. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...From 9 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ NSC
2 follow-up statements
935 WWUS73 KAPX 091715 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1215 PM EST Fri Jan 9 2026 MIZ016>018-020>030-086>088-095>099-100000- /O.CON.KAPX.WI.Y.0001.000000T0000Z-260110T0000Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1215 PM EST Fri Jan 9 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 mph with gusts up to 50 mph. * WHERE...Portions of Eastern Upper and Northern Lower Michigan. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ MIZ031>036-041-042-100000- /O.CON.KAPX.WI.Y.0001.000000T0000Z-260110T0000Z/ Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- 1215 PM EST Fri Jan 9 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 mph with gusts up to 50 mph. * WHERE...Arenac, Gladwin, Iosco, Manistee, Missaukee, Ogemaw, Roscommon, and Wexford Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$
387 WWUS73 KAPX 092050 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 350 PM EST Fri Jan 9 2026 MIZ016>018-020>036-041-042-086>088-095>099-092200- /O.CAN.KAPX.WI.Y.0001.000000T0000Z-260110T0000Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 350 PM EST Fri Jan 9 2026 ...WIND ADVISORY IS CANCELLED... While gusty winds as high as 25-40 mph will continue over the next few hours, the threat for winds in excess of 45 mph has ended. Winds diminish further early this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Jan 8, 11:43 PM EST, 1 hour 55 minutes earlier. Its key messages:
- Above normal temperatures through Friday morning; widespread rain tonight.
- Accumulating snow chances return this weekend.
- Temperatures moderate again Monday/Tuesday, before another shot of colder air mid-late next week; snow chances continue.
Area forecast discussion, Jan 8, 11:43 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1143 PM EST Thu Jan 8 2026
.KEY MESSAGES...
- Above normal temperatures through Friday morning; widespread rain
tonight.
- Accumulating snow chances return this weekend.
- Temperatures moderate again Monday/Tuesday, before another
shot of colder air mid-late next week; snow chances continue.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 111 PM EST Thu Jan 8 2026
Pattern Synopsis/Forecast: Early this afternoon, mid-upper level
ridging is situated over the eastern third of the CONUS with a
continually warming airmass locally as deep layer south-
southwesterly winds continue to ramp up. Attention in the near-term
will revolve around strengthening low pressure to our southwest
across the Plains, which is set to trek northeastward across the
western Great Lakes tonight into Friday morning. Northern MI solidly
on the warm side of this system with impressive moisture and
potential for record-setting high temperatures (albeit following a
non-dirunal trend).
Forecast Details: Well above normal temperatures continue across the
entirety of northern MI this afternoon, ranging from the mid-30s far
north and through the 40s across much of northern lower -- even some
low 50s! across northwest lower. Initial rain chances begin around
00z this evening over southwestern areas of the forecast area before
gradually spreading northeast through the remainder of the evening.
We'll see temperatures warm overnight into Friday morning with
potential for several locations to make a run at 50+ degrees, with
the highest probabilities for that across the southern half of APX's
footprint. Several locations nearing or exceeding daily high
temperature records for Friday, despite a non-diurnal temperature
trace with those warmest temps coming early Friday morning.
Impressive moisture with this system as well -- PWs progged to
balloon to >0.75" across the forecast area, perhaps nearing 1.00"
closer to Saginaw Bay. These values + 3 to 4 SD above the early
January climatological mean and above the daily max per APX/SSM
sounding climatology dating back to 1948. Rain amounts likely to
range from one quarter to three quarters of an inch across the
bulk of northern lower as dry slotting prevails later overnight
resulting in rain becoming much more scattered in nature. Those
in the eastern UP on the northwest side of the low passage, and
less affected by dry slotting, potentially 1.00"+ in spots.
While not looking at any widespread flooding, definitely could
see some standing water on area roadways as well as a decent
response in our rivers. Secondary and untreated road surfaces
likely to remain quite slick before melting is complete.
Temperatures cool through the day Friday, but remain above normal.
As this system exits, rain may change to snow across parts of the
area, but with minimal accumulation anticipated before diminishing
entirely through early-mid afternoon. Winds will increase through
this time frame with localized gusts as high as 40 mph possible,
highest early afternoon through early evening. Temps gradually fall
back below freezing late Friday afternoon/Friday evening.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 111 PM EST Thu Jan 8 2026
Friday night - Sunday: Little in the way of impact expected Friday
night through Saturday morning; however, attention quickly turns to
the next system set to cross northern MI Saturday afternoon into
Sunday. Confidence in the details/specifics remains low, but
potential does continue to increase for accumulating/potentially
impactful snow and breezy winds across the forecast area. Latest NBM
probs with medium to high chances (50-70%+) for 4"+ of snow Saturday
afternoon - Sunday afternoon. Low-medium probs (25-45%) across parts
of the area for >6". That said, latest suite of ensemble guidance
still has a pretty significant amount of members depicting a weak
and east displaced system, which would bring much less widespread
impactful snow. This shown well in latest LREF probs with low-medium
probabilities (15-45%) of 4"+, and low (<25%) probs for 6"+.
Certainly a time frame worth monitoring over the next 48-72 hours,
with plenty more details to come. Temperatures will trend cooler
and closer to normal this weekend, with highs by Sunday in the 20s.
Monday - Thursday: Broad troughing expected to prevail through much
of next week, and while temperatures may rebound into the 30s
Monday/Tuesday, there is growing likelihood that another shot of
colder air returns mid-late next week. Simple flow regime and
pattern recognition suggests additional opportunities for passing
clipper systems and lake effect snow showers at times.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1142 PM EST Thu Jan 8 2026
Area of rain with embedded TS across NE Lower/OSC/APN (not sure
TS will get as far north as APN though) and add'l rain across
Straits near/north of warm front. Expect another area of rain
along/behind front/low pressure that will move back in around 10-
15z. Expect rain to mix with and transition to snow between 15-18z
from W to E, with generally MVFR cigs/visbys (brief period of
IFR/LIFR possible around 10-15z)...and potential for clearing
late afternoon/evening. Winds will be a major concern thru this
TAF period as low pressure strengthens in vc; expect sustained
winds 15- 25kts esp around 18z... except if low tracks over
CIU/PLN, could see much lower sustained winds than expected.
Also expecting gusts 40- 50kts behind front, centered around
18z.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 7 PM EST Friday for LHZ345>349.
Small Craft Advisory until 7 PM EST Friday for LMZ323-344>346.
Small Craft Advisory from 7 AM to 7 PM EST Friday for LMZ341-
342.
Small Craft Advisory from 7 AM to 7 PM EST Friday for LSZ321-
322.
&&
SHORT TERM...MJG
LONG TERM...MJG
AVIATION...FEFHazardous weather outlook, Jan 8, 3:04 PM EST, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 304 PM EST Thu Jan 8 2026 MIZ016>018-020>036-041-042-086>088-095>099-092015- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 304 PM EST Thu Jan 8 2026 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. Ice jams on area rivers may result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Accumulating snow potential continues to increase across all of northern Michigan Saturday into Saturday night. Uncertainty still remains significant with regards to exact snowfall totals. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-092015- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 304 PM EST Thu Jan 8 2026 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 1:51 AM EST | Gale Warning | APX | 17 hr | |
| Jan 9, 2:26 PM EST | Small Craft Advisory | APX | 8 hr | |
| Jan 9, 2:52 PM EST | Winter Weather Advisory | APX | Alcona, Alpena, Antrim, Benzie, Charlevoix, Cheboygan and 17 more | 43 hr |
Nearby
Wind Advisories in Michigan, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.